Hail, Kimble
- When
- March 13, 4:20 PM CST
- Where
- Kimble County, 6.32 mi NE of (Jct)kimble Co Arpt
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.560, -99.690
The approach of another strong upper level low and a dry line at the surface combined to spark thunderstorms in the Heartland and Northwest Hill Country, before quickly moving off to the east into Central Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
The approach of another strong upper level low and a dry line at the surface combined to spark thunderstorms in the Heartland and Northwest Hill Country, before quickly moving off to the east into Central Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 13, 1:35 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 235 PM CDT TUE MAR 13 2007 .SHORT TERM... UPPER LEVEL LOW MOVING SLOWLY EAST ACROSS EXTREME SOUTHEAST NEW MEXICO AND THE BIG BEND REGION OF TEXAS. GOOD INSTABILITY AND HIGH PW VALUES HAS RESULTED IN MCS TO DEVELOP ACROSS SOUTHERN AND SOUTH CENTRAL TEXAS. ALSO...ANOTHER LINE OF STORMS LOCATED OVER NORTHERN TEXAS...JUST WEST OF THE DFW METROPLEX. ANOTHER SHOT OF SHORT WAVE ENERGY MOVING EAST...CAUSING ISOLD STORMS OVER WESTERN CROCKETT COUNTY IN OUR CWFA. WILL KEEP THE POPS GOING FOR TONIGHT DUE TO UPPER LEVEL LOW IN THE VICINITY AND SOME INSTABILITY. LOOKS LIKE PROBABLY ANOTHER ROUND OF SCATTERED TSRA ACROSS MAINLY THE HEARTLAND AND NORTHWEST HILL COUNTRY...WHERE SURFACE DEWPOINTS ARE IN THE UPPER 50S TO LOWER 60S. .LONG TERM... MOST OF THE RAIN SHOULD BE TO THE EAST OF THE CWFA BY WEDNESDAY MORNING. WILL KEEP SLGT CHC POPS ACROSS THE EXTREME SOUTHEAST CWFA FOR WEDNESDAY MORNING. UPPER LEVEL LOW WILL BEGIN PICKING UP SPEED AS IT MOVES ACROSS TEXAS ON WEDNESDAY. WEAK SURFACE HIGH PRESSURE OVER THE CWFA FOR WEDNESDAY NIGHT. NEXT COLD FRONT WILL MOVE SOUTH ACROSS WEST CENTRAL TEXAS THURSDAY. BOTH THE GFS AND NAM ARE INDICATING SOME QPF BEHIND THE FRONT FOR THURSDAY NIGHT AND FRIDAY. WILL GO AHEAD AND ADD SLGT CHC POPS FOR FRIDAY ACROSS THE CWFA. LOOKING FOR DRY WEATHER FOR FRIDAY NIGHT THROUGH NEXT MONDAY NIGHT AS MAINLY A WEAK ZONAL FLOW PATTERN OVER THE AREA. WEATHER LOOKS TO GET INTERESTING FOR MIDDLE OF NEXT WEEK AS GFS HAS STRONG SOUTHERN BRANCH UPPER LEVEL TROF MOVING INTO THE SOUTHERN PLAINS. ALSO...STRONG LOW LEVEL JET PROGGED AT 850 MB FOR NEXT MONDAY NIGHT AND TUESDAY. WILL INTRODUCE SLGT CHC POPS FOR NEXT MONDAY THROUGH TUESDAY. 21 .PRELIMINARY POINT TEMPS/POPS... ABILENE 52 78 52 79 / 30 10 10 10 SAN ANGELO 53 81 55 86 / 30 10 10 10 JUNCTION 55 83 53 85 / 50 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 217 PM CDT TUE MAR 13 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 217 PM CDT TUE MAR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT SCATTERED THUNDERSTORMS ACROSS WEST CENTRAL TEXAS AGAIN LATER THIS AFTERNOON AND OVERNIGHT TONIGHT. THE GREATEST CHANCE FOR THUNDERSTORMS TO EXCEED SEVERE LIMITS WILL BE ALONG AND EAST OF A LINE FROM HASKELL...TO SWEETWATER...TO SAN ANGELO...TO OZONA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 23/HUBER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1123 AM CDT TUE MAR 13 2007 TXZ140-131730- BROWN TX- 1123 AM CDT TUE MAR 13 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT FOR BROWN COUNTY... AT 1121 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHWEST OF BROOKESMITH...OR ABOUT 17 MILES SOUTHWEST OF BROWNWOOD...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BROWNWOOD BY 1145 AM CDT EARLY BY 1150 AM CDT ZEPHYR BY 1155 AM CDT OWENS BY NOON CDT BRIEF BUT VERY HEAVY RAIN IS LIKELY WITH THIS STORM. EXPECT ONE HALF TO THREE QUARTERS OF AN INCH OF RAINFALL WITHIN ONLY A FEW MINUTES. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1205 PM CDT TUE MAR 13 2007 TXZ140-131800- BROWN TX- 1205 PM CDT TUE MAR 13 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT FOR BROWN COUNTY... AT 1201 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHWEST OF BLANKET...OR ABOUT 6 MILES NORTHEAST OF EARLY...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... EASTERN BROWN COUNTY. THIS STORM HAS A HISTORY OF PRODUCING ONE HALF INCH HAIL AND VERY HEAVY RAINFALL AMOUNTS NEAR THREE QUARTERS OF AN INCH IN LESS THAN 10 MINUTES. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The San Angelo radar (KSJT), 118 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15317, 15318, 15319.